Skip to main content
main-content

Tipp

Weitere Artikel dieser Ausgabe durch Wischen aufrufen

01.10.2015 | case report | Ausgabe 19-20/2015

Wiener klinische Wochenschrift 19-20/2015

Does corticosteroid treatment cause prolonged recovery and increased total bilirubin level in severe ADAMTS-13-deficient TTP patient?

Zeitschrift:
Wiener klinische Wochenschrift > Ausgabe 19-20/2015
Autoren:
MD Zeynel Abidin Sayiner, Didar Yanardag Acik, Mehmet Yilmaz, Salih Subari, Ayse Ozlem Mete, M Sinan Dai

Summary

A 41-year-old female patient complaining of fatigue, headache, mild confusion, and rush on her lower extremities was admitted to our emergency department. Laboratory tests revealed that he had anemia, thrombocytopenia, and increased levels of indirect bilirubin and lactic dehydrogenase (LDH) in blood tests. Direct and indirect Coombs tests were negative, and fragmented erythrocytes were observed in peripheral blood smears. The patient was diagnosed with thrombotic thrombocytopenic purpura (TTP). The best supportive care was provided. Therapeutic plasma exchange (TPE) and 1 mg/kg methylprednisolone treatments were administered. On the 10th day of treatment, LDH level and fragmented red blood cells in peripheral blood smear were decreased, but his direct and indirect bilirubin levels increased despite the fact that he was treated with 1 mg/kg methylprednisolone and TPE. The patient had severe ADAMTS-13 deficiency. After discontinued steroids treatment, his bilirubin level normalized within 4 days. On the 4th day after bilirubin level normalized, vincristine treatment was administered. TPE was also continued. There was no consensus about the optimal schedule for discontinuing plasmapheresis therapy, and also we observed total bilirubin level improvement with discontinued corticosteroid treatment. In this case, corticosteroid treatment was linked with the increase of total bilirubin level in severe ADAMTS-13-deficient TTP patient.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 19-20/2015

Wiener klinische Wochenschrift 19-20/2015Zur Ausgabe

MUW researcher of the month

Researcher of the month